Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva effects
Dec 16, 2002

Last year I switched to a regimen of sustiva, epivir, abacavir from 4 years on d4t, epivir, crixivan because of concerns with lipodystrophy. I've been nondetect on VL and with cd4 counts in the 600-900 range on both regimens and with very good adherence. I find the sustiva though still, after all this time, very tiring. The CNS effects are not severe but I'm mentally and physically slack. I'm also wary of changing regimens because of the resistance issues. Any recommendations?

Response from Dr. Boyle

The symptoms you're experiencing are not very typical of long-term Sustiva (efavirenz) use, but it is possible that it is causing those problems for you. The first step would be to discuss this with your doctor and make sure there is not something else, for example anemia, thyroid disease, hypogonadism or hepatitis, that is causing your symptoms. If you come to the conclusion, however, that it is efavirenz that is causing your symptoms, you might consider a change to nevirapine and you should not have a problem with resistance problems if your current viral load is <50 copies/mL.



Previous
Is this regime OK?
Next
Switching Zerit & Videx EC for Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement